MAUDE Adverse Event Report: STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED

STRYKER ORTHOPAEDICS-MAHWAH DELTA V-40 CERAMIC HEAD 28/0; PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Model Number 6570-0-128
Medical Device Problem Code Fracture (1260)
Health Effect - Clinical Code Injury (2348)
Date of Event 01/10/2020
Type of Reportable Event Serious Injury
Additional Manufacturer Narrative
Review of the device history records indicate devices were manufactured and accepted into final stock with no relevant reported discrepancies.There have been no other similar events for the lot referenced.It was noted that the device is not available for evaluation.Should additional information become available, it will be provided in a supplemental report upon completion of the investigation.
 
Event or Problem Description
The patient had already a accolade ii stem and a titanium cup.The surgeon wanted to replace the head and insert by a constrained liner and new head.When both implants were placed, the surgeon tested stability, but the bipolar head of the constrained liner became loose from the liner.When he removed the ceramic head from the stem , the head broke.To solve all this , we took another constrained liner , with a metal 22mm head.Update per response: surgical delay 1 hour.
 
Additional Manufacturer Narrative
Reported event an event regarding crack/fracture involving a ceramic head was reported.The event was confirmed through visual inspection.Method & results -product evaluation and results: visual inspection of the returned device noted the following: the macroscopic surface features are consistent with an overload fracture propagating outward and longitudinally.This type of fracture pattern is created by overload hoop stresses caused by the wedge effect of the stem trunnion material analysis of the returned device noted the following: the returned ceramic head had fractured.The head likely fractured due to hoop stresses caused by the wedge effect.A continuous metal transfer ring was observed at the proximal end of the head taper.Base on the given information no materials or manufacturing discrepancies were observed on the surfaces examined.-medical records received and evaluation: no medical records were received for review with a clinical consultant.-product history review: a review of the device manufacturing records indicate that all devices accepted into final stock were free from discrepancies.-complaint history review: there have been no other similar events for the lot referenced.Conclusions: the device fractured due to overload.The exact cause of the event could not be determined because insufficient information was provided.Further information such as the operative report and further interviews from the user are needed to complete the investigation for determining root cause.No further investigation for this event is possible at this time.If additional information becomes available to indicate further evaluation is warranted, this record will be reopened.
 
Event or Problem Description
The patient had already a accolade ii stem and a titanium cup.The surgeon wanted to replace the head and insert by a constrained liner and new head.When both implants were placed , the surgeon tested stability , but the bipolar head of the constrained liner became loose from the liner.When he removed the ceramic head from the stem , the head broke.To solve all this , we took another constrained liner , with a metal 22mm head.Update per response: surgical delay 1 hour.

Brand Name
DELTA V-40 CERAMIC HEAD 28/0
Common Device Name
PROSTHESIS, HIP, SEMI-CONSTRAINED, METAL/POLYMER, CEMENTED
Manufacturer (Section D)
STRYKER ORTHOPAEDICS-MAHWAH
325 corporate drive
mahwah NJ 07430
MDR Report Key9671658
Report Number0002249697-2020-00232
Device Sequence Number16238128
Product Code JDI
UDI-Device Identifier04546540608499
UDI-Public04546540608499
Combination Product (Y/N)N
Initial Reporter CountryBE
PMA/510(K) Number
K173499
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source health professional,other
Initial Reporter Occupation Physician
Type of Report Initial,Followup
Report Date (Section B) 05/29/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? Yes
Is this a Product Problem Report? No
Operator of Device Health Professional
Device Expiration Date09/30/2024
Device Model Number6570-0-128
Device Catalogue Number6570-0-128
Device Lot Number74814903
Was Device Available for Evaluation? Device Returned to Manufacturer
Date Returned to Manufacturer01/27/2019
Initial Date Received by Manufacturer 01/10/2020
Supplement Date Received by Manufacturer05/06/2020
Initial Report FDA Received Date02/05/2020
Supplement Report FDA Received Date05/29/2020
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Outcome Attributed to Adverse Event Hospitalization; Required Intervention;
Patient Age70 YR